North Carolina, 2010Damaging Winds and Lightning Strike in North Carolina, July 8, 2010
July 8, 2010 · NWS RAH · 7 events in 6 counties and zones
An upper level low near Cape Hatteras drifted west towards eastern North Carolina during the afternoon and evening hours. Cyclonic flow around the low combined with a warm and moist airmass resulted in scattered convection across portion of central North Carolina.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low near Cape Hatteras drifted west towards eastern North Carolina during the afternoon and evening hours. Cyclonic flow around the low combined with a warm and moist airmass resulted in scattered convection across portion of central North Carolina.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jul 8, 9:25 AM EST, 4 hours 20 minutes earlier.
Area forecast discussion, Jul 8, 9:25 AM EST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1025 AM EDT THU JUL 8 2010
.SYNOPSIS...
A STRONG UPPER LEVEL RIDGE WILL DRIFT TO OUR SOUTHWEST AND WEAKEN
TODAY. UPPER LEVEL LOW PRESSURE WILL DRIFT WESTWARD TO NEAR CAPE
HATTERAS BY EARLY FRIDAY...THEN RETREAT TO THE NORTHEAST ON FRIDAY
AND FRIDAY NIGHT AS A COLD FRONT APPROACHES FROM THE NORTHWEST. THIS
COLD FRONT IS EXPECTED TO PUSH INTO CENTRAL NC LATE ON SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 945 AM THURSDAY...
RECORD HEAT IS NOT EXPECTED TODAY AS THE STRONG MID/UPPER LEVEL
RIDGING THAT HAS BEEN CENTERED OVER THE REGION SLOWLY SHIFTS SW AND
WEAKENS. THIS WILL ALLOW THE UPPER LOW LOCATED OFFSHORE OF CAPE
HATTERAS TO CONTINUE TO RETROGRADE WEST TOWARD THE NC COAST...WHICH
WILL INCREASE MOISTURE ACROSS THE REGION TODAY. IN FACT...SATELLITE
IMAGERY THIS MORNING SHOWS INCREASED MOISTURE ALREADY MOVING INTO
THE REGION...ESPECIALLY ACROSS EASTERN PORTIONS OF NC. ALSO...THE
12Z GSO SOUNDING INDICATED THAT PWAT VALUES HAVE INCREASED OVER A
HALF OF AN INCH IN 24 HOURS. AS A RESULT...DEW POINT TEMPS ARE
PROGGED TO INCREASE INTO THE 60S WEST AND LOWER 70S EAST.
THEREFORE...THE INCREASED MOISTURE AND ASSOCIATED CLOUDS WILL HOLD
TEMPS DOWN SLIGHTLY TODAY...GENERALLY IN THE MID 90S. THERE IS A
CHANCE FOR WIDELY SCATTERED TO SCATTERED THUNDERSTORMS THIS
AFTERNOON OVER THE EASTERN PIEDMONT AND COASTAL PLAIN. THIS ACTIVITY
WILL GRADUALLY SPREAD WSW WITH TIME. A FEW OF THESE STORMS COULD
PRODUCE STRONG GUSTY WINDS THAT MAY APPROACH SEVERE LIMITS
(ESPECIALLY DURING PEAK HEATING INTO THE EARLY EVENING). -KRR
TONIGHT...EXPECT THE SCATTERED SHOWERS/STORMS TO DIMINISH BY MID TO
LATE EVENING TONIGHT WITH SKIES BECOMING MOSTLY CLEAR TO PARTLY
CLOUDY. PATCHY FOG WILL BE POSSIBLE AS THE DEW POINTS WILL BE MUCH
HIGHER THAN IN RECENT DAYS. LOWS SHOULD IN THE LOWER TO MID 70S. -PWB
&&
.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
AS OF 230 AM THURSDAY...
THE LARGE SCALE UPPER TROUGH CURRENTLY OVER THE UPPER MISSISSIPPI
RIVER WILL MOVE EAST TOWARD THE GREAT LAKES FRIDAY AND FRIDAY NIGHT.
THE MID/UPPER LEVEL FLOW WILL GRADUALLY BECOME NW THEN W OVER NC...
THIS WILL PUSH THE WEAK CUTOFF LOW OFF CAPE HATTERAS SLOWLY
NORTHWARD AND AWAY FROM OUR REGION. A SURFACE LEE (PIEDMONT TROUGH)
WILL LIKELY DEVELOP IN RESPONSE TO THE WESTERLY MID LEVEL FLOW
ACROSS THE MOUNTAINS. THIS WILL SERVE AS A FOCUS FOR WIDELY
SCATTERED TO SCATTERED CONVECTION AGAIN FRIDAY AFTERNOON INTO THE
EVENING. THE 00Z/NAM APPEARS IS SUPPORTED BY ALL BUT THE GFS WITH
THIS FORECAST. THEREFORE... WE WILL LEAN TOWARD THE HIGHER POPS FROM
THE NAM.
IN ADDITION... THE DEPARTING UPPER LOW TO THE NW AND THE
APPROACH OF THE TROUGH FROM THE NW WILL WILL RESULT IN INCREASING
DEEP LAYER SHEAR (ESPECIALLY EASTERN ZONES) TO NEAR 30 KT. TEMPS ARE
EXPECTED TO REACH THE MID TO UPPER 90S AGAIN FRIDAY AFTERNOON...
WITH DEW POINTS IN THE UPPER 60S TO LOWER 70S NW TO E. THIS
TYPICALLY WOULD BE ENOUGH TO SET OFF PULSE TYPE SCATTERED STRONG
CONVECTION ALONG THE CONVERGENCE ZONE NEAR THE PIEDMONT TROUGH.
HOWEVER... A MITIGATING FACTOR MAY BE THE FORECAST OF SLIGHTLY
WARMER MID LEVELS WHICH MAY LIMIT COVERAGE IF IT VERIFIES. WE WILL
CONTINUE TO FORECAST WIDELY SCATTERED TO SCATTERED STORMS (SOME OF
WHICH WILL LIKELY BE STRONG WITH GUSTY WINDS) SUPPORTED BY THE
INVERTED V TYPE SOUNDINGS DURING PEAK HEATING.
BY FRIDAY NIGHT... WE WILL HAVE TO WATCH CONVECTION THAT MAY MAKE IT
ACROSS THE CENTRAL APPALACHIANS INTO THE PIEDMONT DURING THE
EVENING/NIGHT WITH THE APPROACH OF THE MID LEVEL TROUGH AND SURFACE
COLD FRONT. WE WILL MAINTAIN LOW CHANCE POP...ESPECIALLY W-N
PIEDMONT OVERNIGHT. LOWS WILL BE VERY WARM... MID TO UPPER 70S
(PRE-FRONTAL).
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 230 AM THURSDAY...
BOTH THE NAM AND THE GFS FORECAST MID-LEVEL SHORTWAVES MOVING
THROUGH CENTRAL NORTH CAROLINA...IN THE BROAD BASE OF THE UPPER
TROUGH...DURING THE DAY SATURDAY. AMPLE LIFT IS FORECAST SATURDAY...
WITH THE FOCUS OF LIFT SHIFTING EAST AS DRIER AIR AND SUBSIDENCE
SLOWLY MOVE INTO CENTRAL NORTH CAROLINA FROM THE WEST. PRECIPITABLE
WATER VALUES ARE AS HIGH AS AROUND 2.25 INCHES AT 18Z SATURDAY...
DIMINISHING QUICKLY TO VALUES AOB AN INCH THROUGHOUT MOST OF CENTRAL
NORTH CAROLINA...EXCEPT THE FAR SOUTHEAST...BY SUNDAY MORNING. WITH
THE SURFACE TROUGH MOVING EAST AHEAD OF THE PRIMARY SURFACE FRONT...
THERE SHOULD BE GOOD CHANCES FOR SHOWERS AND THUNDERSTORMS SATURDAY.
A PERFECT PROG OF THE GFS WOULD SUGGEST CHANCES IN THE FAR NORTHWEST
MAY BE HIGHEST EARLY SATURDAY IN ADVANCE OF A MODERATELY STRONG
MID-LEVEL SHORTWAVE...WITH BETTER CHANCES CENTRAL AND EAST DURING
MAX HEATING IN VICINITY OF THE EASTWARD-MOVING SURFACE TROUGH AND
WHEN 0-6KM SHEAR IS BEST...BETWEEN 35 AND 40KT. JET SUPPORT IS
LACKING...AND INSTABILITY PARAMETERS APPEAR LACKING ON THE GFS...
LIKELY DUE TO THE AMOUNT OF MEAN MOISTURE AND CLOUD COVER FORECAST
BY THAT MODEL. WHILE THE NAM IS MORE UNSTABLE...WITH LIFTED INDICES
AOB -3C EAST IN THE AFTERNOON...LIKE THE GFS ITS DOWNDRAFT CAPE IS
LIMITED...BELOW 100J/KG UNTIL DRIER AIR MOVES IN FROM THE WEST. WIND
FIELDS ARE SUPPORTIVE OF A SEVERE WEATHER CONCERN...WITH 850MB WINDS
CENTRAL AND EAST OF 35-40KT IN THE AFTERNOON AND 925MB WINDS OF
30-35KT IN THE SAME LOCATION. WILL MENTION AN ISOLATED SEVERE STORM
POSSIBLE SATURDAY AFTERNOON IN THE HWO BASED ON THE SYNOPTIC
FEATURES AND AVAILABLE MOISTURE. GOOD DIFFLUENCE ALOFT MOVING
EAST...ALONG WITH THE MOISTURE MOVING EAST AND THE FRONT MAKING
PROGRESS SOUTH...SHOULD RESULT IN DIMINISHING CHANCES FOR
PRECIPITATION ESPECIALLY SATURDAY EVENING...WITH THE IMMEDIATE TRIAD
LIKELY DRY BY THEN.
ON SUNDAY...THE LEFT EXIT REGION OF A 75KT 250MB JET MOVES NEAR THE
SOUTH CAROLINA BORDER DURING THE AFTERNOON. A WEAK SURFACE BOUNDARY
WILL BE NEARBY...FAR SOUTHEAST ZONES WILL BE THE ONLY LOCATION WHERE
LIFTED INDICES WILL BE BELOW ZERO. GIVEN THE WEAK SURFACE FEATURE...
SOME LINGERING MOISTURE...AND WEAK DIFFLUENCE ALOFT AS FORECAST BY
THE GFS WITH ANOTHER PASSING SHORTWAVE IN THE BROAD TROUGH ALOFT...
WILL CONTINUE THE MENTION OF A SLIGHT CHANCE FOR A SHOWER OR
THUNDERSTORM FAR SOUTHEAST ONLY IN THE AFTERNOON. BEYOND SUNDAY
AFTERNOON...DRY CONDITIONS AND SUBSIDENCE ARE EXPECTED SUNDAY NIGHT
AND MONDAY UNDER WEAK SURFACE HIGH PRESSURE...AS HEIGHTS START TO
BUILD ALOFT ONCE AGAIN.
LATER IN THE LONG-TERM PERIOD...MOISTURE RETURNS TO CENTRAL NORTH
CAROLINA...WITH PRECIPITABLE WATER VALUES ONCE AGAIN FORECAST TO
CLIMB TO AROUND TWO INCHES FOR TUESDAY AND WEDNESDAY. CHANCES FOR
SHOWERS AND THUNDERSTORMS RETURN TO THE FORECAST...WITH HIGHER
CHANCES IN THE WEST ON TUESDAY WHERE THE MOISTURE RETURN IS EARLIEST
AND NEARER TO THE EXPECTED LOCATION OF THE SURFACE TROUGH. HIGHEST
CHANCES LATE IN THE PERIOD WILL BE CENTRAL AND EAST WEDNESDAY
AFTERNOON AS THE SURFACE TROUGH SHARPENS AND MOVES EAST IN ADVANCE
OF FALLING HEIGHTS ALOFT. EXCEPT FOR HIGHS SATURDAY...WHICH SHOULD
BE VERY CLOSE TO NORMAL...HIGHS WILL AVERAGE A CATEGORY OR TWO ABOVE
NORMAL DURING THE LONG-TERM PERIOD...AROUND 90 TO THE MID 90S.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
AS OF 705 AM THURSDAY...
ASIDE FROM LOCAL MVFR CONDITIONS IN LIGHT FOG OR HAZE EARLY...VFR
CONDITIONS WILL PREVAIL THIS MORNING. AS AN UPPER LEVEL LOW MOVES
WEST TOWARD THE COAST TODAY AND TONIGHT...REACHING NEAR CAPE
HATTERAS BY EARLY FRIDAY...MOISTURE WILL BE ON THE INCREASE
ESPECIALLY ALONG AND EAST OF THE KRDU AND KFAY TERMINALS THIS
AFTERNOON. THERE WILL BE A SLIGHT CHANCE OF MVFR CEILINGS AND
VISIBILITIES WITH A THUNDERSTORM IN THESE AREAS THIS AFTERNOON INTO
THE EVENING. A MENTION OF VCTS WILL BE INCLUDED IN THESE TAFS FOR A
FEW HOURS LATER TODAY. OTHERWISE...GENERALLY VFR CONDITIONS ARE
FORECAST THROUGH THE EVENING. OVERNIGHT...MVFR FOG WILL BE POSSIBLE
ESPECIALLY ALONG AND EAST OF KRDU/KFAY BETWEEN 09Z-12Z FRIDAY.
WEATHER IS EXPECTED TO BECOME MORE UNSETTLED ESPECIALLY LATER FRIDAY
INTO SATURDAY AS A MID LEVEL TROUGH AND ITS ASSOCIATED SURFACE FRONT
APPROACH CENTRAL NC FROM THE NORTHWEST. THE BEST CHANCE OF MVFR
CEILINGS AND SCATTERED SHOWERS AND THUNDERSTORMS APPEARS TO BE LATE
FRIDAY NIGHT THROUGH SATURDAY AFTERNOON...WITH CONDITIONS IMPROVING
FROM WEST TO EAST SATURDAY AFTERNOON THROUGH SATURDAY EVENING. DRIER
MORE STABLE AIR OVERSPREADS THE REGION SUNDAY INTO MONDAY.
&&
.CLIMATE...
RECORD HIGHS FOR JULY 8TH...
RDU: 103 IN 1977
GSO: 102 IN 1977
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...PWB
NEAR TERM...KRR/PWB
SHORT TERM...PWB
LONG TERM...DJF
AVIATION...PWB/DJF
CLIMATE...BSD
Hazardous weather outlook, Jul 8, 2:39 AM EST, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
339 AM EDT THU JUL 8 2010
NCZ007>011-021>028-038>043-073>078-083>086-088-089-090745-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
339 AM EDT THU JUL 8 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
EVEN THOUGH THE TEMPERATURES WILL BE A FEW DEGREES COOLER THIS
AFTERNOON... HIGHS WILL STILL REACH WELL INTO THE 90S. HEAT
INDICES WILL BE AROUND 100 FROM FAYETTEVILLE AND RALEIGH EAST
THROUGH THE COASTAL PLAIN.
ISOLATED STRONG THUNDERSTORMS ARE ALSO EXPECTED DURING THE MID TO
LATE AFTERNOON... ESPECIALLY ALONG AND EAST OF A LINE EXTENDING
FROM ROXBORO TO RALEIGH TO FAYETTEVILLE. A FEW OF THESE STORMS MAY
PRODUCE GUSTY WINDS TO NEAR 50 MPH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ISOLATED STRONG THUNDERSTORMS ARE EXPECTED FRIDAY AFTERNOON INTO
THE EARLY EVENING. THE MAIN THREAT WILL BE WIND GUSTS TO NEAR 50
MPH. IN ADDITION... HEAT INDICES OF 100 TO 104 WILL BE COMMON
DURING THE AFTERNOON.
A COLD FRONT IS FORECAST TO PUSH ACROSS OUR REGION SATURDAY.
ISOLATED SEVERE STORMS WILL BE POSSIBLE... ESPECIALLY IN THE
CENTRAL AND EASTERN SECTIONS OF THE STATE... MAINLY DURING THE
AFTERNOON INTO THE EARLY EVENING HOURS. THE MAIN THREAT WILL BE
FROM DAMAGING WIND GUSTS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT
WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
PWB/DJF
In the hours before
Special weather statement, Jul 8, 1:36 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
236 PM EDT THU JUL 8 2010
NCZ040-075>077-088-081930-
CHATHAM-CUMBERLAND-HARNETT-LEE-MOORE-
236 PM EDT THU JUL 8 2010
...A STRONG THUNDERSTORM WILL MOVE ACROSS CHATHAM...LEE...HARNETT...
MOORE AND CUMBERLAND COUNTIES THROUGH 330 PM EDT...
AT 235 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTHEAST OF SEMINOLE...OR ABOUT 10 MILES NORTHWEST OF LILLINGTON...
MOVING SOUTHWEST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SEMINOLE...
BROADWAY...OLIVIA...PINEVIEW.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3532 7929 3560 7900 3560 7898 3552 7880
3512 7897
TIME...MOT...LOC 1835Z 029DEG 21KT 3548 7895Special weather statement, Jul 8, 1:38 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
238 PM EDT THU JUL 8 2010
NCZ007-081945-
PERSON-
238 PM EDT THU JUL 8 2010
...STRONG THUNDERSTORMS WILL MOVE ACROSS PERSON COUNTY THROUGH 345 PM
EDT...
AT 238 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WEST
AND NORTHWEST OF ROXBORO...MOVING SOUTHWEST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BUSHY FORK.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3626 7899 3626 7914 3652 7909 3651 7886
TIME...MOT...LOC 1838Z 026DEG 8KT 3638 7905
Thunderstorm Wind, Person
- When
- July 8, 1:45 PM EST
- Where
- Person County, 2.06 mi NW of Cavel
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.452, -78.995
Three trees were blown down near the intersection of Country Club Road, Community House Road and Charley Jay Road.
Thunderstorm Wind, Warren
- When
- July 8, 2:20 PM EST
- Where
- Warren County, 2.15 mi NNW of Enterprise
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 36.500, -77.960
One tree was blown down across NC Highway 903 near Lake Gaston.
Thunderstorm Wind, Hoke
- When
- July 8, 3:15 PM EST
- Where
- Hoke County, 1.33 mi ENE of Edenburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.910, -79.280
Power-lines down south of Raeford due to severe thunderstorm winds and downed trees.
Thunderstorm Wind, Scotland
- When
- July 8, 3:28 PM EST
- Where
- Scotland County, 1.33 mi W of Crossway
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.748, -79.523
Several trees were blown down along and across Blue Farm Road near X-Way Road.
Thunderstorm Wind, Johnston
- When
- July 8, 3:30 PM EST to 3:35 PM EST
- Where
- Johnston County, 0.49 mi SSW of Micro to 2.46 mi SE of Emit
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.564, -78.204
Two trees were blown down.
Lightning, Johnston
- When
- July 8, 4:20 PM EST
- Where
- Johnston County, 1.17 mi W of Clayton
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 35.653, -78.490
A house was struck by lightning at 1052 Ridge Drive in Clayton. Damage was sustained by the house when fire damaged the attic and then proceeded to spread to a bedroom.
Thunderstorm Wind, Harnett
- When
- July 8, 5:38 PM EST
- Where
- Harnett County, 3.06 mi SE of Anderson Creek to 3.72 mi S of Anderson Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- County Official
- Coordinates
- 35.250, -78.890
Multiple trees and power lines were blown down along Highway 210. There was also a report of structural damage when a tree fell onto a mobile home at 2314 Bethel Baptist Road. Another fell onto a home in the Anderson Creek area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Texas, July 8 to 31, 2010$38 million · 1 event
- Flood in Texas, July 8 to 11, 2010$5.3 million · 1 event
- Hail and Damaging Winds in Virginia, July 8 to 9, 2010$408,000 · 50 kt wind · 7 events
- Flooding in Iowa, July 8 to 9, 2010$300,000 · 2 events
- Flood in Iowa, July 8, 2010$250,000 · 1 event
- Flash Flood in Alabama, July 8, 2010$100,000 · 1 event
- Flash Flooding in Oklahoma, July 8 to 9, 2010$35,000 · 10 events
- Damaging Wind and Lightning Strike in Indiana, July 8, 2010$27,000 · 50 kt wind · 3 events
- Damaging Winds in South Carolina, July 8, 2010$19,000 · 52 kt wind · 4 events
- Damaging Wind in Maryland, July 8, 2010$20,000 · 50 kt wind · 1 event
- Flash Flood in Texas, July 8, 2010$20,000 · 1 event
- Storm Surge and Flash Flooding in Texas, July 8 to 9, 201010 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 247766, 247767, 247769, 247770, 247772, 247765, 247775.